Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/195456
Authors: 
Forchini, Giovanni
Jiang, Bin
Peng, Bin
Year of Publication: 
2018
Citation: 
[Journal:] Econometrics [ISSN:] 2225-1146 [Volume:] 6 [Year:] 2018 [Issue:] 2 [Pages:] 1-12
Abstract: 
The properties of the two stage least squares (TSLS) and limited information maximum likelihood (LIML) estimators in panel data models where the observables are affected by common shocks, modelled through unobservable factors, are studied for the case where the time series dimension is fixed. We show that the key assumption in determining the consistency of the panel TSLS and LIML estimators, as the cross section dimension tends to infinity, is the lack of correlation between the factor loadings in the errors and in the exogenous variables-including the instruments-conditional on the common shocks. If this condition fails, both estimators have degenerate distributions. When the panel TSLS and LIML estimators are consistent, they have covariance-matrix mixed-normal distributions asymptotically. Tests on the coefficients can be constructed in the usual way and have standard distributions under the null hypothesis.
Subjects: 
two-stage least squares
limited information maximum likelihood
common shocks
JEL: 
C23
C26
C38
Persistent Identifier of the first edition: 
Creative Commons License: 
https://creativecommons.org/licenses/by/4.0/
Document Type: 
Article
Social Media Mentions:

Files in This Item:
File
Size
297.72 kB





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.